Alert archive / Minnesota / Tornado Warnings in 2010
Tornado Warning 58, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 26, 2010, 6:02 PM CDT for Marshall County, Pennington County, Polk County, Minnesota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2010, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 26, 2010, 7:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Marshall County, MN, Pennington County, MN, Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 91 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667
WFUS53 KFGF 262302
TORFGF
MNC089-113-119-270000-
/O.NEW.KFGF.TO.W.0058.100626T2302Z-100627T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
602 PM CDT SAT JUN 26 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL MARSHALL COUNTY IN NORTHWEST MINNESOTA...
WESTERN PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
NORTHWESTERN POLK COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 700 PM CDT
* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS
LOCATED 4 MILES SOUTHWEST OF RADIUM...OR 23 MILES WEST OF THIEF
RIVER FALLS...MOVING TO THE EAST AT 25 MPH.
* THE TORNADIC STORM WILL BE NEAR...
VIKING AND CARPENTERS CORNER AROUND 625 PM CDT.
ROSEWOOD AROUND 640 PM CDT.
DAKOTA JUNCTION AROUND 650 PM CDT.
THIEF RIVER FALLS AND ST. HILAIRE AROUND 655 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM
INCLUDE HAZEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4822 9595 4797 9604 4797 9658 4803 9683
4815 9704 4824 9692
TIME...MOT...LOC 2302Z 288DEG 22KT 4818 9664
$$
DK2 follow-up statements
820
WWUS53 KFGF 262334
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
634 PM CDT SAT JUN 26 2010
MNC089-113-119-270000-
/O.CON.KFGF.TO.W.0058.000000T0000Z-100627T0000Z/
PENNINGTON MN-MARSHALL MN-POLK MN-
634 PM CDT SAT JUN 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL POLK...SOUTH
CENTRAL MARSHALL AND WESTERN PENNINGTON COUNTIES IN NORTHWEST
MINNESOTA UNTIL 700 PM CDT...
AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTHEAST
OF CARPENTERS CORNER...OR 10 MILES WEST OF THIEF RIVER FALLS...MOVING
TO THE SOUTHEAST AT 25 MPH.
THE TORNADIC STORM WILL BE NEAR...
ROSEWOOD AROUND 640 PM CDT.
DAKOTA JUNCTION AROUND 650 PM CDT.
THIEF RIVER FALLS AND ST. HILAIRE AROUND 655 PM CDT.
HAZEL AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4810 9688 4823 9676 4822 9595 4797 9604
4797 9658 4803 9683
TIME...MOT...LOC 2334Z 288DEG 22KT 4812 9636
$$
DK888
WWUS53 KFGF 262356
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
656 PM CDT SAT JUN 26 2010
MNC089-113-119-270006-
/O.EXP.KFGF.TO.W.0058.000000T0000Z-100627T0000Z/
PENNINGTON MN-MARSHALL MN-POLK MN-
656 PM CDT SAT JUN 26 2010
...THE TORNADO WARNING FOR NORTH CENTRAL POLK...SOUTH CENTRAL
MARSHALL AND WESTERN PENNINGTON COUNTIES IN NORTHWEST MINNESOTA WILL
EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4810 9688 4823 9676 4822 9595 4797 9604
4797 9658 4803 9683
TIME...MOT...LOC 2356Z 288DEG 22KT 4808 9617
$$
DKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 26, 2:55 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 26, 2:55 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 255 PM CDT SAT JUN 26 2010 .SHORT TERM... PCPN CHANCES CONTINUE TO BE THE MAIN FORECAST CHALLENGE OVER THE NEXT COUPLE OF DAYS. MODELS SEEM TO BE IN FAIR AGREEMENT ON PCPN PLACEMENT OVERNIGHT SO WILL USE A MODEL BLEND. TONIGHT...MOST OF THE FA HAS BEEN UNDER THE CLOUDS SO FAR TODAY. THIS HAS HELPED TO HOLD DOWN TEMPS IN THE 70 TO 75 DEGREE RANGE SO FAR IN THE EAST AND SOUTH. THERE HAS BEEN A LITTLE CLEARING ACROSS PORTIONS OF CENTRAL ND AND ALSO TOWARD KDVL AND KGFK AT TIMES. THEREFORE TEMPS IN THIS AREA HAVE CLIMBED TO THE UPPER 70S AND LOWER 80S. SFC DEW POINTS HAVE BEEN HIGH ALL DAY AND PRECIPITABLE WATER VALUES HAVE BEEN ABOVE 1.25 INCHES. INSTABILITY IN THE WARMER AREAS IS ALREADY WELL ESTABLISHED WITH CAPE VALUES ABOVE 2000J/KG. LOOKING FOR A KICKER AGAIN OR AN AREA TO WATCH FOR DEVELOPMENT. SPC HAS JUST ISSUED A MESOSCALE DISCUSSION FOR OUR NORTHWEST AND WEST CENTRAL FA WITH COMMENTS ABOUT HOW THE CLOUDS/COOLER AIR IN THE SOUTH MAY RESTRICT ANY SEVERE POTENTIAL THERE. SFC FEATURES REMAIN PRETTY WEAK AND HARD TO PICK OUT...BUT SPC MESOSCALE DISCUSSION MENTIONS A WEAK CONVERGENCE LINE NEAR KDVL AND ANOTHER BOUNDARY OVER NORTHWEST ND WHICH COULD HELP INITIATE STORMS. THE LATE AFTERNOON AND EARLY EVENING LOOK ACTIVE WITH QUITE A BIT OF SHOWER/TSTM ACTIVITY FOR ALL AREAS. HOW MUCH IF ANY SEVERE WEATHER OCCURS IS ALWAYS A TOUGH ONE...ALTHOUGH SPC DEPICTION OF THE WARMER AREA LOOKS GOOD FOR NOW. MAY START WITH THAT FOR MENTIONING ANY SEVERE STORMS AND SEE HOW THINGS PROGRESS. ALL MODELS SEEM TO SHOW THE CONVECTIVE ACTIVITY SLIDING INTO OUR MN FA LATER TONIGHT AS THE FRONTAL BOUNDARIES ALSO SLIDE EAST. THERE WAS A GOOD DEAL OF FOG AROUND THIS MORNING...BUT DO NOT ANTICIPATE THE SAME TONIGHT WITH WINDS TURNING NORTHWEST AND STAYING UP. SUN-TUE...500MB SHORT WAVE EVIDENT IN WATER VAPOR IMAGERY OVER EAST CENTRAL ALBERTA WILL SLIDE THROUGH THE FA ON SUNDAY. THIS BRINGS DOWN SOME COOLER 500MB TEMPS TOO SO THINK WITH SOME HEATING THERE COULD BE SOME SHOWERS/TSTMS AROUND...ESPECIALLY BY AFTERNOON (AND MAINLY ALONG/NORTH OF HIGHWAY 200). SOME OF THIS ACTIVITY MAY LINGER INTO THE EARLY EVENING BEFORE DYING OUT. REST OF THE SHORT TERM FORECAST LOOKS DRY WITH HIGH PRESSURE BUILDING IN. .LONG TERM [TUE NIGHT-SAT]...MODELS IN FAIR AGREEMENT THROUGH THE PERIOD. CONSENSUS IS THAT AN UPPER RIDGE WILL BE PROPAGATING OVER THE REGION TUE THROUGH THUR...WITH SOUTHWEST FLOW ALOFT SETTING UP BY FRIDAY. THIS WILL LEAD TO MOSTLY DRY WEATHER THROUGH THUR...WITH THUNDER CHANCES RETURNING FOR FRIDAY AND SATURDAY. MODEL DIFFERENCES SHOW UP WITH STRENGTH AND TIMING OF RIDGE...AND THEN DETAILS WITH PRECIP FRIDAY INTO SATURDAY. MOST DIFFERENCES ARE MINIMAL. TEMPERATURES EXPECTED TO BE SLIGHTLY ABOVE NORMAL CONSIDERING THE SYNOPTIC PATTERN. && .AVIATION...MAIN CONCERN WILL BE THUNDER CHANCES THIS EVENING AND OVERNIGHT. INDICATED MOST PROBABLE TIMING WITH TEMPO GROUPS. WILL ADD MORE DETAIL IF/WHEN DETAILS BECOME MORE APPARENT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON/TG/LUKES
Hazardous weather outlook, Jun 26, 5:50 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 550 AM CDT SAT JUN 26 2010 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-271100- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 550 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY...MOSTLY FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. AN UPPER LEVEL SYSTEM AND A SURFACE COLD FRONT WILL MOVE INTO CENTRAL NORTH DAKOTA BY LATE AFTERNOON AND INTO THE RED RIVER VALLEY THIS EVENING. LARGE HAIL...HEAVY RAINFALL...AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-271100- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 550 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED TO MOVE INTO THE AREA LATE THIS AFTERNOON THROUGH MIDNIGHT. AN UPPER LEVEL SYSTEM AND A SURFACE COLD FRONT WILL MOVE INTO THE CENTRAL DAKOTAS THIS AFTERNOON AND INTO WESTERN MINNESOTA AROUND MIDNIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE EXPECTED FROM THE LARGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DTR
In the hours before
Local storm report, Jun 26, 5:11 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
511 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG GRAFTON 48.42N 97.40W
06/26/2010 WALSH ND TRAINED SPOTTER
TREES DOWN ON EAST SIDE OF GRAFTON AND WINDS ESTIMATED AT
100MPH AT GRAFTON AIRPORT WITH DAMAGE TO PLANES AND
HANGAR.
&&
DKELLENBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:17 PM CDT | Tornado Warning | FGF | Marshall | 58 min |
| Jun 26, 5:27 PM CDT | Tornado Warning | FGF | Marshall | 63 min |
Nearby
Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.